[Skip to Content]
[Skip to Content Landing]
Article
December 12, 1977

Hepatoma in a Child With Methotrexate-Induced Hepatic Fibrosis

Author Affiliations

USA; USA; USA
From the Department of Pediatrics, Uniformed Services University of Health Sciences, Walter Reed Army Medical Center, Washington, DC (Drs Ruymann and Mosijczuk), and Department of Pathology, Eisenhower Army Medical Center, Fort Gordon, Ga (Dr Sayers).

JAMA. 1977;238(24):2631-2633. doi:10.1001/jama.1977.03280250057025
Abstract

During autopsy, an 11-year-old girl with acute lymphocytic leukemia was found to have hepatic fibrosis with a 2.5-cm nodule of hepatocarcinoma. For 5 1/2 of the six years of treatment, chemotherapy consisted of daily orally administered methotrexate with monthly doses of vincristine sulfate and prednisone. The cumulative dose of methotrexate was 2.5 g. To our knwoledge, this report constitutes the first association of hepatoma with methotrexate-induced hepatic fibrosis. A careful follow-up of patients receiving methotrexate for malignant neoplasms is urged; caution is suggested in the prolonged use of methotrexate when treating benign disease.

(JAMA 238:2631-2633, 1977)

×